MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400350-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 & d10 is filed under separate medwatch report number.H6 - adverse event problem - medical device problem - 2017 improper or incorrect procedure or method /failure to follow steps / instructions h6 - adverse event problem - medical device problem - 2017 improper or incorrect procedure or method/ incorrect removal.
 
Event or Problem Description
It was reported that the procedure was to treat lesions in the left anterior descending (lad) and left main (lm) arteries.After rotablation, the 3.5x20mm nc trek neo balloon dilatation catheter (bdc) was advanced on a hi-torque bmw universal 190cm guide wire (gw).The bdc was used in the procedure; however, when attempting to deflate the balloon for 2-3 seconds, the balloon would not fully deflate.An attempt was made to remove the bdc from the gw; however, the device could not be removed from each other and resistance was noted between the devices.After, several attempts the physician was able to removed the partially deflated balloon with the gw and 7 fr guide catheter (gc) as as a single unit.The procedure was continued with another nc trek neo bdc.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the hi-torque bmw universal 190cm guide wire (gw) separated at the hypotube during the difficulty removing the 3.5 x 20mm nc trek neo balloon dilatation catheter (bdc) from the gw.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported deflation issue and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A pinhole balloon rupture was noted on the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue, difficulty removing the device and the noted balloon pinhole rupture could not be determined.In this case, it is unlikely that the reported instructions for use (ifu) violation of removing the device inflated contributed to the reported complaint; however, it is unknown if the violation of insufficient time allowed for deflation caused or contributed to the reported complaint given the clinical situation and the limited information provided on the noted balloon rupture on the returned device.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, insufficient deflation time, or damage to the guide wire, balloon, and/or inflation lumen.Return device analysis noted a pinhole balloon rupture on the returned device.In this case, it is possible that the noted balloon rupture contributed to the reported deflation issue; however, since limited information on the balloon rupture was provided, a conclusive cause cannot be determined.Possible factors that may contribute to resistance between the balloon catheter and the guide wire may include, but are not limited to, device placement technique, introducer sheath support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, or damage to the distal shaft of the catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22910170
Report Number2024168-2025-09177
Device Sequence Number13066725
Product Code LOX
UDI-Device Identifier08717648232640
UDI-Public(01)08717648232640(17)280430(10)50505G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400350-20
Device Catalogue Number1400350-20
Device Lot Number50505G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7-FR. GUIDE CATHETER.; HI-TORQUE BMW UNIVERSAL 190CM GUIDE WIRE.
Patient SexUnknown